Tight contact structures on hyperbolic three-manifolds

Arıkan, Mehmet Fırat
Secgin, Merve
Let Sigma(g) denote a closed orientable surface of genus g >= 2. We consider a certain infinite family of Sigma(g)-bundles over circle whose monodromies are taken from some collection of pseudo-Anosov diffeomorphisms. We show the existence of tight contact structure on every closed 3-manifold obtained via rational r-surgery along a section of any member of the family whenever r not equal 2g - 1. Combining with Thurston's hyperbolic Dehn surgery theorem, we obtain infinitely many hyperbolic closed 3-manifolds admitting tight contact structures.

Citation Formats
M. F. Arıkan and M. Secgin, “Tight contact structures on hyperbolic three-manifolds,” TOPOLOGY AND ITS APPLICATIONS, vol. 231, pp. 345–352, 2017, Accessed: 00, 2020. [Online]. Available: https://hdl.handle.net/11511/39069.